Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 11, NWS Las Vegas, NV

March 2, 2013Clark County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 2, 2013, 2:48 PM PST for Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at Mar 3, 2013, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 2:48 PM PST (22:48 UTC)
In effect from
Mar 3, 2013, 10:00 AM PST
Expired
Mar 3, 2013, 10:00 PM PST
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3411 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS75 KVEF 022248
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 PM PST SAT MAR 2 2013

.A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND SUNDAY WILL BRING
SOUTHWEST WINDS GUSTING OVER 40 MPH ACROSS THE WESTERN MOJAVE
DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING MOUNTAINS OF
SOUTHERN NEVADA.

CAZ523-525-031200-
/O.NEW.KVEF.WI.Y.0011.130303T2200Z-130304T1200Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
248 PM PST SAT MAR 2 2013

...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN
BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 4 AM
PST MONDAY.

* WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45
  MPH.

* TIMING: SPEEDS WILL PEAK DURING THE LATE AFTERNOON AND EVENING
  THEN GRADUALLY DECREASE LATE SUNDAY NIGHT INTO EARLY MONDAY
  MORNING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE
  PALMS...WONDER VALLEY

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR
  BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE
ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. 

&&

$$

NVZ019-031200-
/O.NEW.KVEF.WI.Y.0011.130303T1800Z-130304T0200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
248 PM PST SAT MAR 2 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH
IS IN EFFECT FROM 10 AM TO 6 PM PST SUNDAY.

* WINDS: FROM THE SOUTHWEST OR WEST 25 TO 35 MPH WITH GUSTS
  BETWEEN 40 MPH AND 50 MPH.

* TIMING: WIND SPEEDS ARE EXPECTED TO INCREASE SUNDAY
  MORNING...PEAK DURING THE EARLY AFTERNOON THEN GRADUALLY
  DECREASE THROUGH SUNDAY EVENING.

* LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE SPRING
  MOUNTAINS.

* IMPACTS: WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE
  STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORCYCLES AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE
VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS
OR CROSS WINDS.

&&

$$

JA
4 follow-up statements
540 
WWUS75 KVEF 031138
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 AM PST SUN MAR 3 2013

.A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND TODAY WILL BRING
SOUTHWEST WINDS GUSTING OVER 40 MPH ACROSS THE WESTERN MOJAVE
DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING MOUNTAINS OF
SOUTHERN NEVADA.

CAZ523-525-031945-
/O.CON.KVEF.WI.Y.0011.130303T2200Z-130304T1200Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
338 AM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4
AM PST MONDAY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN
BERNARDINO COUNTY.

* WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* TIMING: SPEEDS WILL PEAK THIS AFTERNOON AND EVENING THEN
  GRADUALLY DECREASE LATE TONIGHT INTO EARLY MONDAY MORNING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE 
  PALMS... WONDER VALLEY

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
  TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER 
  DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN 
  BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE
ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS.

&&

$$

NVZ019-031945-
/O.CON.KVEF.WI.Y.0011.130303T1800Z-130304T0200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
338 AM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON.

* WINDS: FROM THE SOUTHWEST OR WEST 25 TO 35 MPH WITH GUSTS 
  BETWEEN 40 MPH AND 50 MPH. 

* TIMING: WIND SPEEDS ARE EXPECTED TO INCREASE THIS MORNING AND
  PEAK DURING THE EARLY AFTERNOON THEN GRADUALLY DECREASE
  OVERNIGHT.

* LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE 
  SPRING MOUNTAINS.

* IMPACTS: WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE
  STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES
  AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE VEHICLES...
SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS
WINDS.

&&

$$

CS
929 
WWUS75 KVEF 031750
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PST SUN MAR 3 2013

.A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND TODAY WILL BRING
SOUTHWEST WINDS GUSTING OVER 40 MPH ACROSS THE WESTERN MOJAVE
DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING MOUNTAINS OF
SOUTHERN NEVADA.

CAZ523-525-032230-
/O.CON.KVEF.WI.Y.0011.130303T2200Z-130304T1200Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
950 AM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM
PST MONDAY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN
BERNARDINO COUNTY.

* WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* TIMING: SPEEDS WILL PEAK THIS AFTERNOON AND EVENING THEN 
  GRADUALLY DECREASE LATE TONIGHT INTO EARLY MONDAY MORNING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE 
  PALMS... WONDER VALLEY

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
  TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER 
  DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN 
  BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE
ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS.

&&

$$

NVZ019-032230-
/O.CON.KVEF.WI.Y.0011.130303T1800Z-130304T0200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
950 AM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS AND RED ROCK CANYON.

* WINDS: FROM THE SOUTHWEST OR WEST 25 TO 35 MPH WITH GUSTS 
  BETWEEN 40 MPH AND 50 MPH. 

* TIMING: WIND SPEEDS ARE EXPECTED TO PEAK DURING THE EARLY
  AFTERNOON THEN GRADUALLY DECREASE THROUGH EARLY EVENING.

* LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE 
  SPRING MOUNTAINS.

* IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE VEHICLES...
SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS
WINDS.

&&

$$
922 
WWUS75 KVEF 032212
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
212 PM PST SUN MAR 3 2013

.SOUTHWEST WINDS GUSTING OVER 40 MPH WILL PERSIST ACROSS THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING
MOUNTAINS OF SOUTHERN NEVADA THROUGH THIS EVENING.

NVZ019-040600-
/O.EXT.KVEF.WI.Y.0011.000000T0000Z-130304T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
212 PM PST SUN MAR 3 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE SPRING MOUNTAINS AND RED ROCK CANYON.

* WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 MPH
  AND 50 MPH.

* TIMING: STRONG WIND GUSTS WILL CONTINUE THROUGH EARLY EVENING
  EVENING THEN WILL DIMINISH BY LATE EVENING.

* LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE 
  SPRING MOUNTAINS.

* IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE VEHICLES...
SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS
WINDS.

&&

$$

CAZ523-525-040630-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-130304T1200Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
212 PM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE
WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN BERNARDINO COUNTY.

* WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* TIMING: SPEEDS WILL PEAK THROUGH EARLY EVENING THEN GRADUALLY
  DECREASE LATE TONIGHT INTO EARLY MONDAY MORNING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE PALMS...WONDER
  VALLEY

* IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
  BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE
ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS.

&&

$$
459 
WWUS75 KVEF 040548
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
948 PM PST SUN MAR 3 2013


CAZ523-525-040700-
/O.CAN.KVEF.WI.Y.0011.000000T0000Z-130304T1200Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
948 PM PST SUN MAR 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. ALTHOUGH LOCAL GUSTY WINDS WILL BE SEEN OVERNIGHT...
WIDESPREAD WIND GUSTS TO OVER 40 MPH ARE NO LONGER EXPECTED.

$$

NVZ019-040700-
/O.EXP.KVEF.WI.Y.0011.000000T0000Z-130304T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
948 PM PST SUN MAR 3 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH MAY BE SEEN OVERNIGHT...
WIDESPREAD WINDS MEETING ADVISORY CRITERIA ARE NO LONGER EXPECTED.
THUS WILL ALLOW THE WIND ADVISORY TO EXPIRE AS OF 10 PM PST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:45 AM PST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 2, 9:45 AM PST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PST SAT MAR 2 2013

.SYNOPSIS...ABOVE NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE
WEEKEND. A WEAK LOW PRESSURE SYSTEM MOVING ACROSS NEVADA WILL BRING
ISOLATED SHOWERS TO THE SOUTHERN SIERRA NEVADA AND SOUTHERN GREAT
BASIN LATE TONIGHT THROUGH SUNDAY NIGHT. THERE WILL BE A STRONGER
STORM FOR THE SECOND HALF OF NEXT WEEK...WHICH WILL USHER IN COOLER
TEMPERATURES...GUSTY WINDS...AND CHANCES FOR PRECIPITATION.
&&

.UPDATE...THERE IS LITTLE NOTICEABLE CHANGE IN THE WEATHER THROUGH
THIS EVENING ASIDE FROM A SWATH OF HIGH CLOUDS MOVING ACROSS CENTRAL
AND SOUTHERN NEVADA. A LOOK AT SATELLITE LOOPS SHOWS A COUPLE
FEATURES OVER THE EASTERN PACIFIC THAT WILL CHANGE THE WEATHER
BEGINNING SUNDAY MORNING AS A SUBTROPICAL MOISTURE PLUME BRINGS
CONSIDERABLE CLOUDINESS TO THE ENTIRE REGION. A TROUGH...CURRENTLY
NEAR 30N/140W...IS FORECAST TO MOVE INTO THE CENTRAL CALIFORNIA
COAST BY SUNDAY AFTERNOON THEN SLIDE ACROSS SOUTHERN NEVADA SUNDAY
NIGHT. THE 12Z NCEP AND LOCAL HIGH RES MODELS INDICATE A BELT OF
STIFF SOUTHWEST WINDS DEVELOPING FROM THE WESTERN MOJAVE DESERT TO
THE SPRING MOUNTAINS AND SOUTHERN CLARK COUNTY SUNDAY AFTERNOON AND
EVENING. LOOKS LIKE A MARGINAL EVENT FOR WIDESPREAD GUSTS OVER 40
MPH...BUT WILL CONTINUE TO EVALUATE. THE MAJORITY OF THE MOISTURE
ASSOCIATED WITH THE SYSTEM IS FORECAST TO SPREAD ACROSS CENTRAL AND
NORTHERN PORTIONS OF CALIFORNIA/NEVADA...BUT THE SOUTHERN NEVADA
MOUNTAINS COULD SEE SOME MEASURABLE RAIN/SNOW. TIME-HEIGHT SECTIONS
SHOW MOISTURE CONCENTRATED GENERALLY ABOVE 700 MB SO THE CLARK
COUNTY DESERTS SHOULD NOT SEE MUCH...THOUGH A FEW SPRINKLES MAY BE
POSSIBLE. THE GOING FORECAST HAS THESE ISSUES ADDRESSED AND NO
SIGNIFICANT CHANGES ARE NEEDED.
&&

.AVIATION...FOR MCCARRAN...LIGHT WINDS UNDER 8 KTS ARE EXPECTED
TODAY...FAVORING AN EASTERLY DIRECTION AT TIMES BETWEEN 18Z AND 03Z.
LIGHT SOUTH-SOUTHWEST DRAINAGE WINDS EXPECTED OVERNIGHT. SCT CLOUDS
ABOVE 20K FEET EXPECTED THROUGH 06Z THIS EVENING THEN LOWERING TO
12K-15K FEET BY 12Z. SOUTHWEST WINDS WILL BEGIN TO INCREASE IN
STRENGTH BETWEEN 12Z AND 18Z SUNDAY...BECOMING 17-22 KTS WITH GUSTS
TO AROUND 30 KTS DURING SUNDAY AFTERNOON. CLOUDS BASES ARE EXPECTED
TO LOWER TO 8K-10K FEET SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...OVERALL WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONAL
TRENDS THROUGH THIS EVENING AT SPEEDS OF 10 KTS OR LESS EXCEPT FOR
GUSTY WINDS IN THE OWENS VALLEY THIS AFTERNOON. HIGH CLOUDS WILL
MOVE INTO THE AREA FROM THE WEST TODAY BECOMING SCT CLOUDS AT 20-25K
FEET. SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA
SUNDAY MORNING...BECOMING GUSTY BY SUNDAY AFTERNOON. CLOUDS ARE ALSO
EXPECTED TO LOWER TO 5-10K FEET...WITH SHOWERS POSSIBLE ACROSS THE
NORTHERN PART OF THE FORECAST AREA SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT.
&&

.PREV DISCUSSION...
302 AM PST SAT MAR 2 2013

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...AN EXTENSIVE PLUME OF
SUBTROPICAL HIGH CLOUDS HAS BEEN DRAWN NORTHWARD OVER THE PAST 24
HOURS TO OFF THE CALIFORNIA COAST THIS MORNING. THE HIGH CLOUDS WILL
ADVANCE EAST INLAND ACROSS CALIFORNIA/NEVADA TODAY AND TONIGHT AS
RIDGE OVER THE GREAT BASIN WEAKENS AND SHIFTS EAST. ADDITIONAL
WARMING WILL OCCUR TODAY WITH CURRENT FORECAST HIGHS AT BISHOP AND
BARSTOW 3 DEGREES BELOW THE RECORDS FOR THE DATE. THE MODELS REMAIN
IN GOOD AGREEMENT SLIDING A SHORTWAVE TROUGH SOUTHEAST ACROSS THE
AREA SUNDAY AND SUNDAY NIGHT BEFORE FEATURE SHIFTS SOUTHEAST ACROSS
ARIZONA MONDAY. EVEN THOUGH THE SHORTWAVE TROUGH IS WEAK...MODELS
INDICATE PW VALUES WILL BE SLIGHTLY ABOVE CLIMATOLOGICAL NORMAL FOR
EARLY MARCH. INCREASED POPS A LITTLE BIT MORE FROM THE SRN SIERRA
NEVADA EAST INTO LINCOLN COUNTY SUNDAY...AND ACROSS NORTHERN MOHAVE
COUNTY SUNDAY NIGHT. DO HAVE MORE UNCERTAINTY IN REGARDS TO POPS
ACROSS CLARK COUNTY. SOME ENSEMBLES SUGGEST A HIGH PROBABILITY OF
LIGHT QPF ACROSS NORTHEAST CLARK COUNTY BETWEEN 10 PM SUNDAY NIGHT
AND 4 AM MONDAY MORNING. WILL PASS CONCERNS ONTO FOLLOWING SHIFT.
SOME AREAS OF LINCOLN COUNTY MAY SEE UP TO A TENTH OF AN INCH OF
LIQUID...ELSEWHERE LESS THAN A TENTH OF AN INCH IS EXPECTED. OTHER
ISSUE WILL BE AN INCREASE IN PRE-FRONTAL WESTERLY WINDS ACROSS SAN
BERNARDINO...CLARK AND MOHAVE COUNTIES FROM LATE SUNDAY MORNING
THROUGH SUNDAY EVENING. HI-RES MODELS INDICATE DOWNSLOPE SIGNATURE
DEVELOPING LATE TONIGHT IN THE LEE OF THE SPRING MOUNTAINS AND
POTENTIALLY IMPACTING RED ROCK CANYON WITH GUSTS IN EXCESS OF 40 MPH
BETWEEN 8 AM SUNDAY MORNING AND 8 PM SUNDAY EVENING. A WIND ADVISORY
MAY BE NEEDED AS WELL AS FOR PORTIONS OF SAN BERNARDINO COUNTY.
SUNDAY MAY BE THE WARMEST OF THE NEXT THREE DAYS DUE TO BETTER
MIXING EVEN UNDER CLOUDINESS. IT WILL BE COOLER ON MONDAY BEHIND THE
PASSAGE OF A COLD FRONT EVEN AS A RIDGE ALOFT BUILDS BACK OVER THE
GREAT BASIN. ALSO...LOCALLY BREEZY NORTH WINDS EXPECTED DOWN THE
COLORADO RIVER VALLEY.

.LONG TERM...TUESDAY THROUGH FRIDAY...SOUTHWEST FLOW INCREASES
TUESDAY AS LOW PRESSURE SITS OFF THE PACIFIC NORTHWEST COAST.
ALTHOUGH WINDS ALOFT WILL BE STRENGTHENING...WINDS AT THE SURFACE
SHOULD REMAIN GENERALLY LIGHT WITH TEMPERATURES WARMING TO WELL
ABOVE NORMAL. WEDNESDAY BECOMES A TRANSITION DAY AS SHORTWAVE ENERGY
ROUNDS THE BASE OF THE PACIFIC LOW AND EJECTS INLAND ACROSS THE
AREA. IT IS QUESTIONABLE IN HOW MUCH COOLING WILL TAKE PLACE
WEDNESDAY AND WILL DEPEND ON SEVERAL FACTORS INCLUDING CLOUD COVER
AND TIMING OF THE IMPULSE. FORECAST SOUNDINGS/MOS GUIDANCE GENERALLY
AGREE ON ABOUT 5 DEGREES OF COOLING FROM TUESDAY LEVELS OR STILL A
FEW DEGREES ABOVE NORMAL. SHOWER CHANCES ON WEDNESDAY SHOULD BE
CONFINED TO MAINLY THE NORTHWEST CWA. ADDITIONAL ENERGY IS FORECAST
TO MOVE INTO THE BACKSIDE OF THE TROUGH THURSDAY CARVING OUT A BROAD
TROUGH OVER THE SOUTHWEST AND RESULTING IN COOLER CONDITIONS ALONG
WITH A CHANCE OF SHOWERS AND GUSTY WINDS. WITHIN THE TROUGH...MODELS
FORM A CLOSED LOW OVER SOUTHERN CALIFORNIA FRIDAY AND TRACK IT SOUTH
OF THE AREA. THE GFS IS FURTHEST SOUTH WITH ITS SOLUTION TAKING IT
FROM NEAR THE POINT CONCEPTION AREA FRIDAY MORNING TO NORTHERN BAJA
FRIDAY NIGHT. THIS TRACK WOULD LIMIT SHOWER ACTIVITY WITHIN THE CWA
AND CONFINE IT TO THE FAR SOUTHERN AREAS FOR THE MOST PART. THE
ECMWF TRACK IS FURTHER NORTH AND FASTER THAN THE GFS BUT STILL WOULD
IMPACT MAINLY AREAS ACROSS THE SOUTH. GRID PRODUCTION MAINTAINS A
BROADBRUSH APPROACH WITH REGARDS TO THIS SYSTEM UNTIL BETTER MODEL
CONSENSUS IS REACHED.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL CONTINUE TO FAVOR TYPICAL
DIURNAL DIRECTIONAL TRENDS UNDER 10 KTS THROUGH THIS EVENING. MAINLY
CLEAR SKIES THIS MORNING FOLLOWED BY FEW-SCT CLOUDS AOA 25K FEET.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...OVERALL WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONAL
TRENDS THROUGH THIS EVENING AT SPEEDS OF 10 KTS OR LESS EXCEPT FOR
GUSTY WINDS IN THE OWENS VALLEY THIS AFTERNOON. HIGH CLOUDS WILL
MOVE INTO THE AREA FROM THE WEST TODAY BECOMING FEW-SCT CLOUDS AT
20-25K FEET.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...ADAIR
AVIATION...WOLCOTT
PREV DISCUSSION...PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 2, 3:19 AM PST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 AM PST SAT MAR 2 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-031100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
319 AM PST SAT MAR 2 2013 /419 AM MST SAT MAR 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE ACROSS THE WESTERN MOJAVE
DESERT OF SAN BERNARDINO COUNTY AND THE SPRING MOUNTAINS...RED
ROCK CANYON SUNDAY MORNING THROUGH SUNDAY EVENING. A WIND ADVISORY
MAY BE NEEDED.

A TENTH OF AN INCH OR LESS OF PRECIPITATION IS POSSIBLE FROM THE
EAST SLOPE OF THE SOUTHERN SIERRA NEVADA EAST INTO LINCOLN COUNTY
SUNDAY AND SUNDAY NIGHT.

AN AREA OF LOW PRESSURE WILL IMPACT THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT DURING THE SECOND HALF OF THE WORK WEEK. THE SYSTEM
WILL USHER IN COOLER TEMPERATURES...GUSTY WINDS AND CHANCES FOR
PRECIPITATION. CHECK BACK FOR UPDATES ON THIS UPCOMING STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.